| Model Number |
241-02-109 |
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Code Available (3191)
| Date of Event |
03/20/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
Revision surgery - after prolonged infection and several washouts with inserts swaps, the surgeon removed all primary implants and replaced the femur and tibial prosthesis with empower knee implants to serve as spacers until the infection subsided.When the infection cleared the surgeon removed the spacer implants and performed a successful expert knee revision.
Additional Manufacturer Narrative
Corrected data: corrected to document that this is the fourth revision.Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 60 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
Event or Problem Description
Fourth revision surgery - after prolonged infection and several washouts with inserts swaps, the surgeon removed all primary implants and replaced the femur and tibial prosthesis with empowr knee implants to serve as spacers until the infection subsided.When the infection cleared the surgeon removed the spacer implants and performed a successful expert knee revision.